MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inpeco has investigated the event identifying a problem of samples id mismatch.In the following scenario: the srm is retrieving a sample tube (tube a) in order to perform additional test orders.Another sample tube (tube b) is erroneously not deviated into the srm pit lane due to a malfunction of the gate.The tube a is released by the srm as tube b due to a miscommunication between the srm firmware and the automation software.In the case reported from the field tube b did not have pending test orders so both the sample tubes (the real tube b and the tube a wrongly identified as tube b) were directly sent to the srm.There was a delay in the additional tests ordered on tube a since the automation system loses the traceability of this sample tube.The additional test orders remained pending on the automation software and there was already available another sample tube of the same patient to complete the tests.The investigation is still ongoing to identify possible additional impacts caused by samples id miscommunication in the scenario described above and possible other modules impacted by the same bug.
 
Event or Problem Description
The customer reported that, when they ordered the retrieve of a sample tube from the storage and retrieval module (srm) of the aptio automation, the sample tube was lost.The storage and retrieval module stores sample tubes from the automation system in a temperature controlled and protected environment.The event caused a delay in the execution of additional tests ordered on the sample tube.The customer did not report any consequence on the state of health and medical treatment of the involved patient.
 
Additional Manufacturer Narrative
The initial report (3010825766-2022-00006) was submitted on october 28th, 2022.Additional information: the investigation confirmed that the event is caused by a firmware bug.For all the impacted modules the issue will be fixed with a new firmware version and the upgrade will be mandatory on the field.Inpeco has submitted a correction and removal report to fda related to this issue (reference code: 3010825766 - 03/03/23 - 001 - c) upon the release of fixing firmware versions.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key15690358
Report Number3010825766-2022-00006
Device Sequence Number7337870
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)201130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountrySZ
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown